LEO H. CRIEP, M.D.; SHELDON G. COHEN, M.D.
This content is PDF only. Please click on the PDF icon to access.
Purpura as a manifestation of penicillin sensitivity has been reported infrequently. Price1 first reported a "punctate purpuric eruption" occurring in a patient receiving intramuscular penicillin, and noted that the eruption appeared for two days preceding the onset of urticaria, arthralgia, fever, and leukocytosis. Hinman, Warner and Li2 reported the development of "giant ecchymoses" over the entire body, but most pronounced over the injection sites on the buttocks, in an 85 year old white male, seven days after a scarlatiniform and urticarial penicillin eruption had subsided. Anderson3 described "an anaphylactic (intestinal) purpura associated with transient swelling of the joints and
CRIEP LH, COHEN SG. PURPURA AS A MANIFESTATION OF PENICILLIN SENSITIVITY*. Ann Intern Med. 1951;34:1219–1223. doi: https://doi.org/10.7326/0003-4819-34-5-1219
Download citation file:
Published: Ann Intern Med. 1951;34(5):1219-1223.
Results provided by:
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use